Klein, C; Wenning, GK; Quinn, NP; (1995) [Pseudotransitory ischemic attacks as the initial symptom of multiple system atrophy]. Nervenarzt , 66 (2) 133 - 135.
Full text not available from this repository.
A 59-year-old man presented with an 18-month history of episodes of visual disturbance and dysphagia in association with gait unsteadiness and leg weakness lasting between 45 and 120 min. These episodes were interpreted as vertebrobasilar transitory ischemic attacks. However, they had been preceded by impotence for 6 months. Autonomic function tests remained normal until the age of 62 years when the patient developed documented orthostatic hypotension. Parkinsonism was precipitated by neuroleptic treatment at the age of 59 years, at which time pyramidal signs were evident. The patient was unable to tolerate levodopa preparations and subsequently developed the full clinical picture of pathologically proven multiple system atrophy, dying at age 65, 7 years after his first symptom.
|Title:||[Pseudotransitory ischemic attacks as the initial symptom of multiple system atrophy].|
|Keywords:||Aged, Cerebellum, Erectile Dysfunction, Follow-Up Studies, Humans, Ischemic Attack, Transient, Male, Middle Aged, Neurologic Examination, Olivopontocerebellar Atrophies, Pons, Vertebrobasilar Insufficiency|
|UCL classification:||UCL > School of Life and Medical Sciences > Faculty of Brain Sciences > Institute of Neurology|
Archive Staff Only: edit this record